RESEARCH PAPERS: Mechanisms Papers

The Stability of the Motion of a Connecting Rod

[+] Author and Article Information
Z. G. Zhu

Department of Engineering Mechanics, Shanghai Jiao Tong University, Shanghai, China

Y. Chen

Department of Mechanics and Materials Science, Rutgers, The State University of New Jersey, Piscataway, N.J. 08854

J. Mech., Trans., and Automation 105(4), 637-640 (Dec 01, 1983) (4 pages) doi:10.1115/1.3258527 History: Received June 11, 1982; Online November 19, 2009


This paper presents the results of the investigation concerning the stability of the motion of a connecting rod. For simplicity in analysis, the rod is assumed to have a constant cross-sectional area. In the analysis a perturbation method was used, based on the assumption that the ratio of crank radius to the rod length is a small parameter. The successive approximations to the transverse motion of the rod satisfying the Mathieu-type of partial differential equations, from which expressions for instability regions of motion were derived. Numerical method was used in calculating several cases of the transverse vibrational response, both stable and unstable.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In